Advertisement

Classification of Jets of Surfaces in Projective 3-Space Via Central Projection

  • H. Sano
  • Y. KabataEmail author
  • J. L. Deolindo Silva
  • T. Ohmoto
Article

Abstract

We present a local classification of smooth surfaces in \({\mathbb {P}}^3\) in terms of the singularity types (of codimension \(\le \)4) of their central projections to a plane. Based on our classification result, we also give exact normal forms to surface germs at transition moments on bifurcations with respect to parabolic curves and flecnodal curves.

Keywords

Singularities of smooth maps Projection of surfaces Projective differential geometry 

Mathematics Subject Classification

Primary 58K05 Secondary 53A20 

Notes

Acknowledgements

The authors would like to thank Takashi Nishimira and Farid Tari for organizing the JSPS-CAPES international cooperation project in 2014-2015. In fact, the second and third authors are supported by the project for their stays in ICMC-USP and Hokkaido University, respectively. The authors appreciate Ricardo Uribe-Vargas for letting them take attention to his paper Uribe-Vargas (2002) and Panov’s (2000) and the referee for valuable comments in revising earlier versions of the present paper. The authors are partly supported by JSPS KAKENHI Grant Numbers 24340007 and 15K13452.

References

  1. Arnold, V.I.: Catastrophe Theory, 3rd edn. Springer (2004)Google Scholar
  2. Arnold, V.I., Goryunov, V.V., Lyashko, O.V., Vasil’ev, V.A.: Singularity Theory II, Classification and Applications. In: Arnold, V.I. (ed.) Encyclopaedia of Mathematical Sciences, Dynamical System VIII, vol. 39 (translation from Russian version). Springer (1993)Google Scholar
  3. Bruce, J.W.: Projections and reflections of generic surfaces in \({{\mathbb{R}}}^3\). Math. Scand. 54(2), 262–278 (1984)MathSciNetCrossRefzbMATHGoogle Scholar
  4. Bruce, J.W., Fletcher, G.J., Tari, F.: Bifurcations of implicit differential equations. Proc. R. Soc. Edinb. A 130, 485–506 (2000)Google Scholar
  5. Deolindo-Silva, J.L., Kabata, Y.: Projective classification of jets of surfaces in \({\mathbb{P}}^4\) (2016). arXiv:1601.06255
  6. Gaffney, T., Ruas, M.A.S.: (Unpublished work, 1977)Google Scholar
  7. Goryunov, V.V.: Singularities of projections of complete intersections. J. Sov. Math. 27, 2785–2811 (1984)CrossRefzbMATHGoogle Scholar
  8. Kabata, Y.: Recognition of plane-to-plane map-germs. Topol. Appl. 202, 216–238 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  9. Landis, E.E.: Tangential singularities. Funt. Anal. Appl. 15, 103–114 (1981) (translation)Google Scholar
  10. Mond, D.M.Q.: Classification of certain singularities and applications to differential geometry. Ph.D. thesis, University of Liverpool (1982)Google Scholar
  11. Olver, P.J.: Equivalence, Invariants and Symmetry. Cambridge Univ. Press, Cambridge (1995)CrossRefzbMATHGoogle Scholar
  12. Panov, D.A.: Special points of surfaces in the three-dimensional projective space. Funct. Anal. Appl. 34, 276–287 (2000)MathSciNetCrossRefzbMATHGoogle Scholar
  13. Platonova, O.A.: Singularities of the mutual disposition of a surface and a line. Uspekhi Mat. Nauk 36, 221–222 (1981)MathSciNetzbMATHGoogle Scholar
  14. Platonova, O.A.: Projections of smooth surfaces. J. Sov. Math. 35(6), 2796–2808 (1986)CrossRefzbMATHGoogle Scholar
  15. Rieger, J.H.: Families of maps from the plane to the plane. J. Lond. Math. Soc. 36, 351–369 (1987)MathSciNetCrossRefzbMATHGoogle Scholar
  16. Rieger, J.H.: Versal topological stratification and the bifurcation geometry of map-germs of the plane. Math. Proc. Camb. Philos. Soc. 107(1), 127–147 (1990)MathSciNetCrossRefzbMATHGoogle Scholar
  17. Rieger, J.H.: The geometry of view space of opaque objects bounded by smooth surfaces. Artif. Intell. 44, 1–40 (1990)CrossRefzbMATHGoogle Scholar
  18. Salmon, G.: A treatise on the analytic geometry of three dimensions. Hodges, Smith, Dublin (1862)Google Scholar
  19. Tresse, A.: Sur les invariants des groupes continus de transformations. Acta Math. 18, 1–88 (1894)MathSciNetCrossRefzbMATHGoogle Scholar
  20. Uribe-Vargas, R.: Surface evolution, implicit differential equations and pairs of Legendrian fibrations (2002)Google Scholar
  21. Uribe-Vargas, R.: A projective invariant for swallowtails and godrons, and global theorems on the flecnodal curve. Mosc. Math. J. 6, 731–772 (2006)MathSciNetzbMATHGoogle Scholar
  22. West, J.: The Differential Geometry of the Cross-Cap. Ph.D. thesis, University of Liverpool (1995)Google Scholar
  23. Wilczynski, E.J.: Projective Differential Geometry of Curves and Ruled Surfaces, vol. VIII. B. G. Teubner, Leipzig (1906)zbMATHGoogle Scholar
  24. Yoshida, T., Kabata, Y., Ohmoto, T.: Bifurcations of plane-to-plane map-germs of corank \(2\). Q. J. Math. 66, 369–391 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  25. Yoshida, T., Kabata, Y., Ohmoto, T.: Bifurcations of plane-to-plane map-germs of corank \(2\) of parabolic type. RIMS Kokuyroku Bessatsu B55, 239–258 (2016)MathSciNetzbMATHGoogle Scholar

Copyright information

© Sociedade Brasileira de Matemática 2017

Authors and Affiliations

  • H. Sano
    • 1
  • Y. Kabata
    • 3
    Email author
  • J. L. Deolindo Silva
    • 2
  • T. Ohmoto
    • 1
  1. 1.Department of Mathematics, Graduate School of ScienceHokkaido UniversitySapporoJapan
  2. 2.Departamento de Ciências Exatas e EducaçãoUniversidade Federal de Santa CatarinaBlumenauBrazil
  3. 3.Department of Mathematics, Graduate School of ScienceKobe UniversityKobeJapan

Personalised recommendations